Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2005, 2:41 AM EDT for Van Buren County, Michigan. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 2:41 AM EDT (06:41 UTC)
- Expired
- Jun 8, 2005, 3:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 95 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:50 AM EDT | TSTM WND DMG | 2 Sw Keeler, MI | THREE TREES DOWN SCATTERED BETWEEN KEELER AND HAMILTON TOWNSHIPS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 080641 SVRGRR MIC159-080715- /O.NEW.KGRR.SV.W.0041.050608T0641Z-050608T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 241 AM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 315 AM EDT * AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HARTFORD...OR ABOUT 10 MILES EAST OF BENTON HEIGHTS...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTFORD AROUND 250 AM EDT FITZBURG AROUND 300 AM EDT LAWRENCE AND DECATUR AROUND 305 AM EDT TEAPOT DOME AROUND 310 AM EDT PAW PAW...LAWTON AND GLENDALE AROUND 315 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4215 8638 4199 8626 4215 8577 4235 8591 $$ NJJ
1 follow-up statement
000 WWUS53 KGRR 080715 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EDT WED JUN 8 2005 MIC159-080725- /O.EXP.KGRR.SV.W.0041.000000T0000Z-050608T0715Z/ VAN BUREN MI- 315 AM EDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY HAS BEEN ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4215 8638 4199 8626 4215 8577 4235 8591 $$ NJJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:15 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 7, 11:15 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 PM EDT TUE JUN 7 2005 .UPDATE... LATEST SFC ANALYSIS THIS EVENING REVEALS THE NEARLY STATIONARY FRONTAL SYSTEM EXTENDING FROM SRN MN EASTWARD ACROSS CENTRAL/NRN LOWER MI. LATEST REGIONAL RADAR IMAGERY THIS EVENING SHOWS THE BKN LINE OF CONVECTION THAT DEVELOPED EARLIER OVER WI HAS NOW BECOME A SOLID LINE OF CONVECTION JUST NORTH OF THIS SFC BOUNDARY. THIS CONVECTION IS SHOWING A MOVEMENT TO THE ENE. THIS MOVEMENT WOULD BE EXPECTED AS THE WAVE HELPING TO FIRE THE CONVECTION RIDES ALONG THE FRONT. 850-300 MB THICKNESSES ALSO SUPPORT THE ENE MOVEMENT THROUGH THE NIGHT. WITH THE ENE MOVEMENT...THIS LINE OF CONVECTION WOULD LIKELY JUST MISS OUR ENTIRE CWFA TO THE NORTH. WITH THIS IN MIND AND IN COLLABORATION WITH SURROUNDING OFFICES...WE HAVE DROPPED POPS OVER THE NRN SECTION OF THE CWFA TO 40 PCT. ELSEWHERE ACROSS THE CWFA...DRY CONDITIONS ARE CURRENTLY IN PLACE. EARLIER SFC BASED CONVECTION THAT TRIED TO MOVE ACROSS THE LAKE FROM WI FIZZLED OUT BEFORE IT MADE IT TO THE ERN SHORELINE OF LAKE MICHIGAN. IT IS EXPECTED THAT MOST OF THE CWFA SHOULD REMAIN RELATIVELY QUIET THROUGH THE NIGHT WITH ALL OF THE ACTION REMAINING JUST NORTH AND WELL WEST OF THE CWFA. THE EXCEPTION TO THIS WOULD BE A RIBBON OF HIGHER DEW POINTS ALOFT THAT IS CURRENTLY ADVECTING IN FROM THE WSW. WITH THIS RIBBON OF HIGHER DEW POINTS ADVECTING IN...ELEVATED LI/S FALL TO AS LOW AS -6 LATE TONIGHT. WITH THIS ADVECTION OF HIGHER MOISTURE...A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT. THEREFORE WE HAVE LEFT THE 30 PCT CHC OF SHOWERS AND STORMS IN FOR THE REMAINDER OF THE CWFA. MOST AREAS SHOULD REMAIN MAINLY DRY TONIGHT. DEW POINTS AT THE SFC ARE MAINLY IN THE 60S AT THIS HOUR WITH A FEW ISOLATED DEW POINTS IN THE UPPER 50S. WITH THESE HIGHER DEW POINTS...TEMPS WILL ONCE AGAIN REMAIN MILD TONIGHT WITH LOWS EXPECTED TO ONLY FALL INTO THE 60S ACROSS THE AREA. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && NJJ
Hazardous weather outlook, Jun 7, 6:33 AM EDT, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 633 AM EDT TUE JUN 7 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 633 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...AS STORMS FIRE TO OUR WEST THIS EVENING AND TRY TO MOVE EAST OVERNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY BE ON THE STRONG SIDE WITH CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN...HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 MPH. STORMS WILL BE POSSIBLE AFTER 600 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY THROUGH SUNDAY. SOME OF THESE STORMS MAY REACH SEVERE LEVELS AS THERE WILL BE PLENTY OF HEAT AND MOISTURE AROUND TO COMBINE FOR UNSTABLE CONDITIONS. THE STORM PREDICTION CENTER HAS PORTIONS OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN IN A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...WITH BETTER CHANCES FOR SPOTTERS BEING NEEDED ON WEDNESDAY AND THURSDAY. DUKE
In the hours before
Local storm report, Jun 8, 2:07 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 AM EDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 SSE LAWTON 42.14N 85.83W
06/08/2005 VAN BUREN MI LAW ENFORCEMENT
ONE TREE DOWN IN PORTER TOWNSHIP. SIZE UNKNOWN.
&&
NJJLocal storm report, Jun 8, 2:29 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
229 AM EDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 1 S ORLEANS 43.05N 85.14W
06/08/2005 0.75 INCH IONIA MI PUBLIC
HAIL COVERED THE GROUND. WIND GUSTS UP TO 60 MPH ALSO
REPORTED.
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:21 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 39 min |
| Jun 8, 2:26 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 34 min |
| Jun 8, 2:44 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.